accutane

Today is the first day i start accutane, im...

Today is the first day i start accutane, im really nervous and can't wait for the ending results!. I seriously was shaking when i went to pick up my prescription at the pharmacy. My doctor gave me 40mg of accutane and 20mg of prednisone. Whats weird is in highschool i would have some pimples here and there but never severe to a point where i took antibiotic or any type of treatments for my pimples. I had a clear face and once in a while i would get pimples, until 4 months ago. Out of no where i started breaking out like crazy, mainly on my cheeks. The only thing i changed was my diet, i started eating clean and going to the gym 5x a week, very strict, no sweets and i sticked to a lot of proteins(chicken, steak) and vegetables. About 3 months into my diet, i slowly started to break out on my right cheek, then it moved to my left. I thought to myself how can i be breaking out when im eating clean (no drinking) to when i ate junk food and drank every weekend and didn't break out? Acne really took over my life. Before having a crazy break out on my face i would be very sociable with friends and meeting new people. Go out for drinks and socialize, without getting a breakout the next day. Now i don't feel like going out or doing anything. It sucks so bad, im 24 and i should not be having this problem. It should be reversed, breakout in highschool and be flawless around your 20's. Because 20's are your prime time especially for a lady (because of your youth). When i see friends i have not seen in a while the first thing they say is "wow you broke out a lot" or i can see it in their facial expression even if they don't say anything about my pimples >:[. I'm also not the type to wear foundation so its literally bare skin and you can see every pimple on my face.

I tried everything... some made it worse. I know you're supposed to stick with whatever you use for a month to see some results but i kind of panic and tried so many different products within every 2 weeks i would put something new on my face, so i did not see any results. My doctor gave me this medicine called "Retin-Amicro" He said its something like accutane but instead of taking it orally its a cream, and it has vitamin A in it. I applied it to my face once a month and it seems to be working, i havent got a breakout until i went out and drank 2 days in a row. That was probably by the 5th week of using it. I would also get really dry flaky skin. The only thing i haven't seen that would help me was my scars. I also avoided sun, as much as i love to go to the beach i did not want any more scars.

i just hope i don't flare up or break out the first 2 week of taking accutane. Dry lips and other side effects are fine to me. But we'll see. I'll post again in 2 weeks, wish me luck guys.

side effect full in affect

After 4 hours of taking it I started to feel the side effect. First came the joint pain on the left side of my hip then an hour after my lower back felt really tight and it started to ache. My eyes once in a while would become dry but all I had to do was blink a lot to get it moist again. When it came to bed time omfg i felt pretty miserable. Because of my back ache I was tossing and turning like crazy. Putting pillows under the back and what not. I could not sleep at all. I would wake up at least 10x during the night. And if I heard tv noise or my family talking it really irritated me but not to a point where I would tell them to shut it. Take prednisone in the morning because my doctor said that is whats causing me not to sleep. Overall these side effects are tolerable, and with anything Day 1 is always the hardest. I want my face to clear up so bad so i am willing to go through these phases. Also drink lots of water. I'm trying to drink a gallon a day.

***TYPO

****TYPO

about Retin-Amicro, i meant to say i used it for a month, applied it every night before bed.

2 weeks has gone by.

Either time is flying or its moving soooooo slow. after day 3 of taking accutane i stopped getting those side effects, no more sore joints and back aches. Instead i started getting chapped lips within the week and a half. MY GOODNESSSSSSSS one thing i can tell you on this journey is to NEVER PEEL YOUR LIPS. I peeled it several days ago and my lips felt like hell. It was so raw and every time i eat something spicy it would sting the shit out of my lips. If anything exfoliate your lips or rub them in hot steamy water, or right after you get out of the showers. NEVER PEEL. I learned the hard way. The next morning my lips were soooo puffy it was scary.

I use burts bee or Kiehls lip balm #1 in mango everyday.

Anywho im off of prednisone and im starting to flare up a bit. Some white puss here and there too.
Was this review helpful? 3 others found this helpful

Comments (14)

Sort by

I'm happy that accutane is working for you. I was on accutane beginning of last month for 10 days and it turned my life to hell. ACCUTANE DOES NOT WORK FOR EVERYONE. click on my page and see pictures.
  • Reply
My guess its the protein shake... I also had cystic acne just a year and a half back when I was 24 ... same as you... What I did back then was going to the gym really shaping up and protein shakes and greens.... I think its the proteins, I didn't overdose it but I think I am allergic to it... I think it can ran through your blood and affect your skin... sort of like that :) - andrew
  • Reply

Ohhh, just read your update about peeling your lips - ouch! So sorry you had to experience that. I bet after the first spicy food incident you stuck with bland food for a while - mac n cheese probably never sounded so good. :-/

  • Reply
Today I went to pick up my acctuane prescription from the pharmacy... and I cant express how excited I am about the medicine. I cant wait to c what lies ahead of taking this medication and the results to come. I took my first pill and I have no side effects or nothing yet. But its just the first pill. Will keep everyone updated.
  • Reply
My daughter started having acne in 9th grade and by 10th grade, it was really bad. She has very fair skin with blonde hair. I took her to the dermatologist. They started her on doxycycline. It didn't work. Next, they put her on doryx with other topical creams, it didn't work. She was on it for 3 months. Next, they up it to a Solodyne. She was on it for 3 months, still didn't work. Last resort was Accutane. I was skeptical about it because of the so many horrible things people say about it. We did it. She stayed on 40 mg for 6 months. She used Aquaphor for her lips while in school and at night she used Bag Balm as recommended by our Pharmacist. Great products. She never had dry lips at all. She was very good at keeping her lips moist the whole time. She had a little bit of joint pain. She drank lots of water, which everyone should do while on Accutane. Her face is so perfect now, not a trace of acne. She's glowing and a lot of people had commented that her skin is like porcelain. Funny, because that's what people said about her face when she was a baby/toddler. Just give it some time and it will all pay off in the end. Good luck.
  • Reply
Thanks for sharing your daughters story, I can't wait for my journey to end! A friend of mine just recently recommended aquaphor too, I'm definitely going to go buy some today since the other lip balms are only making my lips shed like a snakes skin.
  • Reply
Thankyou so much mrs.k. for ur encourgement. I will start my acctuane treatment on friday
  • Reply
So disappointed. . Was supposed to start my acctune treatment today. But couldn't get a pharmacy to fill my prescription today.. the first pharmacy didnt even do acctuane medication and the other one didn't take my insurance and the last one I tried told me l have to wait two days. I'm just so upset because I was so looking forward to starting it today. Guess I just have to wait.:((((
  • Reply
What state are you in? I got mine at Walmart. Did you do the IPledge thing on line? My daughter had to get blood test every month and answer questionaires at the IPledge website before the pharmacy can fill the prescription. It's a lot of hassle to do this every month but it has to be done.
  • Reply
Hi mrs.k. I am in new york. And I did my part. The dr did his part I was so anticapating on getting this prescription today its really s bummer for me to have to wait till they fill it moday or tuesday. Its always something
  • Reply
Hi my name is sasha....I can completely relate to how u feel. I to am experiencing the same thing. I dont even wanna leave the house my break out is so bad. I use my hair to cover my face when I have no choice when I have to leave the house. Im supposed to be starting acctuane this week I can't wait wish I would of started it months ago.
  • Reply
Hey sasha, i know it completely sucks, but i hope taking accutane will help clear your skin and you can no longer hide behind your hair! good luck :).
  • Reply

Sorry to hear that you started to notice the achy side effects so quickly. Hopefully they will ease up as your body gets used to the medication, but do make sure you mention them to your doctor just so they can be keeping an eye on everything.

I'll be hoping that if you have to go through a "worse before it gets better" phase that it is as light as possible, and that your skin starts to clear soon!

Please keep updating us on how you are feeling and what changes you notice.

  • Reply
Thanks Megan! ill keep everyone posted as much as I can. Hoping for the best. Definitely will let my doctor know as well.
  • Reply